Thunderstorm Wind, Cimarron
- When
- June 9, 8:00 PM CST
- Where
- Cimarron County, 5 mi SE of Kenton
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.850, -102.900
A severe thunderstorm with high winds moved across the western Oklahoma panhandle during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm with high winds moved across the western Oklahoma panhandle during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT WED JUN 9 2004 .DISCUSSION... UPPER LOW OVER THE SOUTH PLAINS CONTINUES TO MOVE SLOWLY NORTHEAST... PRODUCING HEAVY RAINFALL OVER CENTRAL AND NORTHERN TEXAS. SHOWERS AND THUNDERSTORMS ALSO CONTINUE ACROSS THE EASTERN THIRD OF THE TEXAS PANHANDLE. WILL CONTINUE SCATTERED THUNDERSTORM CHANCES FOR THE EASTERN THIRD OF THE AREA TONIGHT. WILL ALSO CARRY SCATTERED CHANCES FOR THUNDERSTORMS IN THE WEST AS MOUNTAIN CONVECTION IS EXPECTED TO FIRE IN THE HIGHER ELEVATIONS. CAN NOT RULE OUT A STRAY SHOWER OR THUNDERSTORM IN THE CENTRAL ZONES...BUT EXPECT ANY ACTIVITY TO BE ISOLATED AT BEST. UPPER LOW WILL THEN MOVE NORTHEAST TONIGHT...HELPING TO ALLOW THE DRYLINE TO MOVE EAST DURING THE DAY ON THURSDAY. THE QUESTION FOR THURSDAY IS EXACTLY HOW FAR EAST WILL THE DRY LINE MOVE? ALL SEASON LONG THE MODELS HAVE BEEN TOO AGGRESSIVE IN MOVING THE DRY LINE TO THE EAST. WITH THIS IN MIND...OUR THOUGHTS ARE THAT THE MODEL SOLUTIONS ARE ONCE AGAIN TOO FAR EAST. AM GOING WITH A SCENARIO OF THE DRY LINE NEAR A BEAVER TO CLARENDON LINE BY LATE AFTERNOON... WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG THE DRYLINE LATE IN THE DAY. ANY THUNDERSTORMS WHICH DEVELOP WILL HAVE THE POTENTIAL FOR LARGE HAIL AND/OR STRONG WINDS. IN THE GRAPHICAL FORECASTS...THERE WILL BE A SHARP GRADIENT...GOING FROM NEARLY NO CHANCE FOR THUNDERSTORMS IN THE WEST (AND MOSTLY CLEAR TO PARTLY CLOUDY SKIES)...TO 30 POPS IN THE EAST. NEXT PROBLEM IS LATE SATURDAY AND EARLY SUNDAY. GFS SOLUTION PRODUCES RAINFALL OVER THE EASTERN HALF OF THE AREA. HOWEVER...THE BULK OF THE MODEL QPF DOES NOT APPEAR UNTIL AFTER THE LARGE SCALE LIFT MOVES TO THE EAST. THIS LOOKS TO BE CASE OF CONVECTIVE FEEDBACK. CONFIDENCE IS NOT HIGH ENOUGH...YET...TO PUT POPS IN THE FORECAST...BUT WILL CONTINUE TO MONITOR LATER MODEL RUNS. NO MAJOR CHANGES MADE TO THE EXTENDED. DID REMOVE POPS FOR DAYS 6/7 DUE TO LOW CONFIDENCE IN THE OPERATIONAL GFS. ENSEMBLE MEMBERS SUGGEST RAINFALL IS A REMOTE POSSIBILITY...BUT THEY ALSO SUGGEST A BUILDING RIDGE IN THE SOUTHWEST WHICH WOULD DECREASE PRECIPITATION CHANCES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 90 60 90 / 20 10 10 0 BEAVER 66 94 65 90 / 60 30 30 0 BOISE CITY 62 87 55 85 / 20 10 0 0 BORGER 67 94 62 90 / 20 20 20 0 BOYS RANCH 66 91 58 90 / 20 10 10 0 CANYON 66 90 59 90 / 20 10 10 0 CLARENDON 67 91 64 92 / 30 20 20 0 DALHART 61 91 57 87 / 20 10 0 0 GUYMON 66 93 58 90 / 20 10 10 0 HEREFORD 66 90 57 90 / 20 10 10 0 LIPSCOMB 67 93 67 90 / 60 30 30 0 PAMPA 65 90 64 90 / 30 20 20 0 SHAMROCK 67 91 68 92 / 60 30 30 0 WELLINGTON 68 90 70 94 / 60 30 30 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED JUN 9 2004 OKZ001>003-TXZ001>020-101100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS COULD DEVELOP ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. ALSO...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT WED JUN 9 2004 TXZ001-006-011-100200- DALLAM-HARTLEY-OLDHAM- 653 PM CDT WED JUN 9 2004 ...STRONG THUNDERSTORMS OVER THE WESTERN TEXAS PANHANDLE... SCATTERED THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND HEAVY RAIN WILL CONTINUE TO MOVE NORTH AT 15 MILES AN HOUR. ROMERO...DALHART... AND TEXLINE WILL BE AFFECTED BY THESE STORMS THROUGH MID EVENING. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 754 PM CDT WED JUN 9 2004 OKZ001-TXZ001-006-011-016-100300- CIMARRON-DALLAM-DEAF SMITH-HARTLEY-OLDHAM- 754 PM CDT WED JUN 9 2004 ...STRONG THUNDERSTORMS OVER THE WESTERN TEXAS PANHANDLE... A LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST AT 15 MILES AN HOUR WHILE INDIVIDUAL STORMS MOVE NORTHEAST AT 25 MILES AN HOUR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG GUSTY WINDS TO AROUND 50 MILES AN HOUR AND HEAVY RAIN. BOOTLEG...SIMMS... ADRIAN...ROMERO...DALHART...TEXLINE...BOISE CITY AND KENTON ARE A FEW COMMUNITIES THAT WILL BE AFFECTED BY THE STRONGEST STORMS THROUGH LATE THIS EVENING. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CDT WED JUN 9 2004 OKZ001-TXZ001-006-011-016-100300- CIMARRON-DALLAM-DEAF SMITH-HARTLEY-OLDHAM- 834 PM CDT WED JUN 9 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS MOVING THROUGH THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... SCATTERED THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 30 MILES AN HOUR THROUGH CIMARRON COUNTY THIS EVENING. OTHER ISOLATED STRONG STORMS WILL MOVE ACROSS WESTERN HARTLEY AND WESTERN DALLAM COUNTIES THROUGH 1000 PM. KENTON...BLACK MESA STATE PARK...FELT...TEXLINE...AND ROMERO WILL BE AFFECTED BY THE STRONGEST STORMS. GOEHRING
The Amarillo radar (KAMA), 209 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409839, 5409840.